MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON, S.A. BD ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305892
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2501003.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.Engagement force is measured as a final test prior to the release of each lot produced, and all results were found to be within specification for this lot.To aid in the investigation of this issue, two (2) unused needle samples and one (1) used needle sample were received for evaluation by our quality team.The needle samples were tested with the syringe provided.Proper activation of the snap clip was confirmed, and no indications of connectivity issues or leakage were observed.The needle bevels were examined, and no signs of dullness were found.Based on the investigation results, a cause related to the needle manufacturing process could not be determined for this incident.We would like to inform you that smartslip technology (tm) has been introduced to help to ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).In accordance, we recommend following the instructions for use for the bd eclipse smartslip, which are unique in recommending the user "push firmly when attaching the needle to the syringe." and to be sure that the clip is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection to be made, the user should then ¿push while twisting.¿ if the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.For the issue of needle blunt, we would like to inform you that the assembly process has an inline camera system which inspects all needle tips, automatically rejecting any defective units identified.Thanks to our preventive measures and rigorous sampling inspections, we are confident that the likelihood of this type of non-conformance occurring in our process is extremely low and limited to exceptional cases.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
It was reported that the bd needle eclipse s/t 23x1 rb had leakage at the luer connection.The following information was provided by the initial reporter: verbatim: ¿ it was reported that discarded 3 triaxis vaccines with batch number: x3c40d1 when the attachment came loose when the needle was screwed into place.The exact same thing happened with all three vaccines.It was possible to reattach the attachment to the vaccine, but it came loose every time the needle was screwed in, so it could also be due to the needles.It felt like there was "air pressure" in the syringe that pushed up both the attachment and the needle.Lot number on the needles: 2501003.Then, during monday's vaccination a blunt needle was discovered, which also had to be discarded, with the same lot number injecting the vaccine into the left arm, i notice that the dose ends up to the side, drops on the arm.Ran where the needle is screwed in.Unclear how much of the dose went in.During use.

Brand Name
BD ECLIPSE SMARTSLIP
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24932224
Report Number3002682307-2026-00047
Device Sequence Number16120043
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250107(17)291231(10)2501003
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2501003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown